Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Child on antibiotics for tonsilitis. On Deselex for ears. Constantly gets fever, chills. Safe to give both?

I Dr my son is 3 years old and has been on so many antibiotics . If its not ear infection its tonsillitis . His peadiatrician has put him on Deselex to help the ears. It has helped according to him as the level in the ears are almost where it should be. He advised us to keep giving it daily no matter what even if my son is on antibiotic also that he doesn t think grommets r needed. I just want to know if it is save to do so seeing that he is on a penicillan antibiotic now again. Also is it safe to give pain meds and what amounts how hourly as he ways 16kg s I was told 10ml. He constantly gets fevers with cold chills please help.
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
You need to give him decongestant also, plain deselex ie loratidine will not help much , you need to give him decongestant in combination too like phenylephrine or pseudoephedrine.
7 day- 10 day course of antibiotic is good enough not much
Secondly do take care of reflux disease in children , you may feel that such small child will have acidity and reflux but the answer is yes and reflux is one of the big reason for long term throat problems and ear aches.
Later you can also get done x ray for adenoids soft tissue nasopharynx lateral view. as----
adenoids are present behind the nose ,upto age of 7 yrs.
if enlarged they block the drainage of mucus from nose and so he develops nasal infections and is not able to breath. he must be a mouth breather and a snorer. There is a tube connecting the middle part of ear and behind the nose where the adenoids are present and if the adenoid are enlarged they block this tube so negative pressure generates behind the ear drum and fluid accumulation in ear and causes ear infection.
So consult an ENT specialist and get the x ray done.

Answered: Mon, 15 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor